Alert archive / California / Gale Watches in 2014

Gale Watch 15, NWS Eureka, CA

December 6, 2014

NWS Eureka, CA issued this gale watch at Dec 6, 2014, 3:15 AM PST. It took effect at Dec 7, 2014, 9:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 6, 2014, 3:15 AM PST (11:15 UTC)
In effect from
Dec 7, 2014, 9:00 AM PST
Expired
Dec 7, 2014, 2:34 AM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

097 
WHUS76 KEKA 061115
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
315 AM PST SAT DEC 6 2014

PZZ470-061915-
/O.EXP.KEKA.SC.Y.0100.000000T0000Z-141206T1100Z/
/O.NEW.KEKA.SC.Y.0101.141207T0800Z-141207T1700Z/
/O.NEW.KEKA.GL.A.0015.141207T1700Z-141208T0200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
315 AM PST SAT DEC 6 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
SUNDAY...
...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...

* WINDS...SE TO S INCREASING TO 15 TO 25 KT TONIGHT. WIND FURTHER
  INCREASING TO 20 TO 30 KT WITH GUSTS TO 35 KT ON SUNDAY.

* SEAS...S BUILDING TO 5 TO 7 FT AT 7 SECONDS TONIGHT AND TO 10 TO
  12 FT AT 9 SECONDS BY SUNDAY. ADDITIONALLY...A W SWELL OF AROUND
  8 FT AT 12 SECONDS WILL CONTINUE THOUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

$$

PZZ475-061915-
/O.EXP.KEKA.SC.Y.0100.000000T0000Z-141206T1100Z/
/O.NEW.KEKA.SC.Y.0101.141207T0800Z-141207T1700Z/
/O.NEW.KEKA.GL.A.0015.141207T1700Z-141208T0200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
315 AM PST SAT DEC 6 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PST SUNDAY...
...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...

* WINDS...SE TO S INCREASING TO 15 TO 25 KT TONIGHT. WIND FURTHER
  INCREASING TO 20 TO 30 KT WITH GUSTS TO 35 KT ON SUNDAY.

* SEAS...S BUILDING TO 5 TO 7 FT AT 7 SECONDS TONIGHT AND TO 10 TO
  12 FT AT 9 SECONDS BY SUNDAY. ADDITIONALLY...A W SWELL OF AROUND
  8 FT AT 12 SECONDS WILL CONTINUE THOUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

$$

PZZ455-061215-
/O.EXP.KEKA.SC.Y.0100.000000T0000Z-141206T1100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
315 AM PST SAT DEC 6 2014

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM EARLY THIS MORNING...

$$
4 follow-up statements
501 
WHUS76 KEKA 061632
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
832 AM PST SAT DEC 6 2014


PZZ470-475-070045-
/O.CON.KEKA.SC.Y.0101.141207T0800Z-141207T1700Z/
/O.CON.KEKA.GL.A.0015.141207T1700Z-141208T0200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
832 AM PST SAT DEC 6 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 9 AM PST SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...

* WINDS...SE TO S INCREASING TO 15 TO 25 KT TONIGHT. WIND 
  FURTHER INCREASING TO 20 TO 30 KT WITH GUSTS TO 35 KT ON 
  SUNDAY. 

* SEAS...S BUILDING TO 5 TO 7 FT AT 7 SECONDS TONIGHT AND TO 10 
  TO 12 FT AT 9 SECONDS BY SUNDAY. ADDITIONALLY...A W SWELL OF 
  AROUND 8 FT AT 12 SECONDS WILL CONTINUE THOUGH TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

$$
538 
WHUS76 KEKA 062315
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
315 PM PST SAT DEC 6 2014

...TWO LARGE WESTERLY SWELL SYSTEMS WILL CAUSE SEAS TO BUILD
SUBSTANTIALLY THIS UPCOMING WEEK.

PZZ450-070715-
/O.NEW.KEKA.SC.Y.0102.141207T2100Z-141208T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
315 PM PST SAT DEC 6 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 3 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM SUNDAY TO 3 AM PST
MONDAY. 

* WINDS...SE 5 TO 10 KT TONIGHT...INCREASING TO 10 TO 20 KT BY
  SUNDAY AFTERNOON. HIGHEST WINDS WILL BE NEAR CAPE MENDOCINO WITH
  GUSTS UP TO 25 KT. 

* WAVES/SEAS...W 8 FT AT 13 SECONDS TONIGHT...BECOMING SW 9 FT AT
  9 SECONDS ON SUNDAY. THE FIRST LARGE SWELL WILL ARRIVE MONDAY
  NIGHT AT W 12 FT AT 15 SECONDS AND BUILD THROUGH MID-WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-070715-
/O.EXB.KEKA.SC.Y.0101.141207T1700Z-141208T1100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
315 PM PST SAT DEC 6 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SUNDAY TO 3 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM SUNDAY TO 3 AM PST
MONDAY. 

* WINDS...SE 5 TO 10 KT TONIGHT...INCREASING TO 10 TO 20 KT ON
  SUNDAY. HIGHEST WINDS WILL BE NEAR POINT ARENA AND CAPE
  MENDOCINO WITH GUSTS UP TO 25 KT.

* SEAS...W 8 FT AT 11 SECONDS TONIGHT...BECOMING 8 FT AT 8 SECONDS
  ON SUNDAY. THE FIRST LARGE SWELL WILL ARRIVE MONDAY NIGHT AT 12
  FT AT 15 SECONDS AND BUILD THROUGH MID-WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

$$

PZZ470-475-070715-
/O.CON.KEKA.SC.Y.0101.141207T0800Z-141207T1700Z/
/O.CON.KEKA.GL.A.0015.141207T1700Z-141208T0200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
315 PM PST SAT DEC 6 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 9 AM PST SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...

* WINDS...SE TO S INCREASING TO 15 TO 25 KT TONIGHT. WIND 
  FURTHER INCREASING TO 20 TO 30 KT WITH GUSTS TO 35 KT ON 
  SUNDAY. 

* SEAS...S BUILDING TO 5 TO 7 FT AT 6 SECONDS...AND W 8 FT AT 13
  SECONDS TONIGHT. SOUTHERLY WAVES WILL BUILD TO 10 TO 12 FT AT 9
  SECONDS BY SUNDAY...AND THE W SWELL SUBSIDE TO 4 TO 5 FT AT 12
  SECONDS SUNDAY. A SEPARATE LARGE SWELL WILL ARRIVE MONDAY NIGHT
  AND BUILD THROUGH MID-WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

$$
464 
WHUS76 KEKA 070440
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
840 PM PST SAT DEC 6 2014

...TWO LARGE WESTERLY SWELL SYSTEMS WILL INCREASE SEAS THIS WEEK.

PZZ470-475-071245-
/O.CON.KEKA.SC.Y.0101.141207T0800Z-141207T1700Z/
/O.CON.KEKA.GL.A.0015.141207T1700Z-141208T0200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
840 PM PST SAT DEC 6 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 9 AM PST SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...

* WINDS...SE TO S INCREASING TO 15 TO 25 KT TONIGHT...INCREASING
  TO 20 TO 30 KT WITH GUSTS TO 35 KT ON SUNDAY.

* SEAS...S 5 TO 7 FT AT 7 SECONDS AND W 8 FT AT 13 SECONDS
  TONIGHT. SOUTHERLY WAVES WILL BUILD TO 10 TO 12 FT AT 9 SECONDS
  SUNDAY...W SWELL WILL SUBSIDE TO 4 TO 5 FT AT 12 SECONDS SUNDAY.
  A LARGE SWELL WILL ARRIVE MONDAY NIGHT AND BUILD THROUGH MID-
  WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

$$

PZZ455-071245-
/O.CON.KEKA.SC.Y.0101.141207T1700Z-141208T1100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
840 PM PST SAT DEC 6 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SUNDAY TO
3 AM PST MONDAY...

* WINDS...SE 5 TO 10 KT TONIGHT...INCREASING TO 10 TO 20 KT ON 
  SUNDAY. HIGHEST WINDS WILL BE NEAR POINT ARENA AND CAPE 
  MENDOCINO WITH GUSTS UP TO 25 KT. 

* SEAS...W 7 FT AT 12 SECONDS TONIGHT...BECOMING 8 FT AT 8 SECONDS
  ON SUNDAY. A W SWELL MONDAY NIGHT AT 12 FT AT 15 SECONDS
  BUILDING THROUGH MID-WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

$$

PZZ450-071245-
/O.CON.KEKA.SC.Y.0102.141207T2100Z-141208T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
840 PM PST SAT DEC 6 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM SUNDAY TO
3 AM PST MONDAY...

* WINDS...SE 5 TO 10 KT TONIGHT...INCREASING TO 10 TO 20 KT SUNDAY
  AFTERNOON. HIGHEST WINDS WILL BE NEAR CAPE MENDOCINO WITH
  GUSTS UP TO 25 KT.

* WAVES/SEAS...W 7 FT AT 12 SECONDS TONIGHT...BECOMING SW 9 FT AT
  9 SECONDS ON SUNDAY. A W SWELL MONDAY NIGHT AT W 12 FT AT 15
  SECONDS BUILDING THROUGH MID-WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
280 
WHUS76 KEKA 071034
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
234 AM PST SUN DEC 7 2014

PZZ470-071845-
/O.CON.KEKA.SC.Y.0101.000000T0000Z-141207T1700Z/
/O.UPG.KEKA.GL.A.0015.141207T1700Z-141208T0200Z/
/O.NEW.KEKA.GL.W.0027.141207T1700Z-141208T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
234 AM PST SUN DEC 7 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...
...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST
THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTHERLY INCREASING TO 25 TO 35 KT TODAY. WINDS WILL
  REMAIN ELEVATED THROUGH MID WEEK.

* SEAS...STEEP SOUTHERLY WAVES BUILDING TO AROUND 13 FT AT 9
  SECONDS TODAY IN RESPONSE TO INCREASING WINDS. SEA STATES WILL
  REMAIN HIGH THROUGH THE WEEK DUE TO WINDS AND BUILDING SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-071845-
/O.CON.KEKA.SC.Y.0101.000000T0000Z-141207T1700Z/
/O.UPG.KEKA.GL.A.0015.141207T1700Z-141208T0200Z/
/O.NEW.KEKA.GL.W.0027.141207T1700Z-141207T2300Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
234 AM PST SUN DEC 7 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...
...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 3 PM PST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM PST
THIS AFTERNOON. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTHERLY INCREASING TO 20 TO 30 KT WITH GUSTS TO 35 KT
  THROUGH TONIGHT.

* SEAS...STEEP SOUTHERLY WAVES BUILDING TO AROUND 11 FT AT 9
  SECONDS TODAY IN RESPONSE TO INCREASING WINDS. SEA STATES WILL
  REMAIN HIGH THROUGH THE WEEK DUE TO WINDS AND BUILDING SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-071845-
/O.EXT.KEKA.SC.Y.0102.141207T2300Z-141208T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
234 AM PST SUN DEC 7 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PST MONDAY...

* WINDS...SOUTHERLY INCREASING TO 10 TO 20 KT TODAY. WINDS TO 30
  KT AROUND CAPE MENDOCINO AND POINT SAINT GEORGE.

* SEAS...STEEP SOUTHERLY WAVES BUILDING TO AROUND 10 FT AT 10
  SECONDS TODAY IN RESPONSE TO INCREASING WINDS. SEA STATES WILL
  REMAIN HIGH THROUGH THE WEEK DUE TO WINDS AND BUILDING SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-071845-
/O.CON.KEKA.SC.Y.0101.141207T1700Z-141208T1100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
234 AM PST SUN DEC 7 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 3 AM PST MONDAY...

* WINDS...SOUTHERLY INCREASING TO 15 TO 25 KT TODAY. WINDS 25 TO
  35 KT POSSIBLE AROUND CAPE MENDOCINO AND POINT ARENA.

* SEAS...STEEP SOUTHERLY WAVES BUILDING TO AROUND 10 FT AT 9
  SECONDS TODAY IN RESPONSE TO INCREASING WINDS. SEA STATES WILL
  REMAIN HIGH THROUGH THE WEEK DUE TO WINDS AND BUILDING SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Dec 5, 3:19 PM PST, 11 hours 56 minutes earlier.

Area forecast discussion, Dec 5, 3:19 PM PST, 11 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
319 PM PST FRI DEC 5 2014

.SYNOPSIS...A LOW PRESSURE SYSTEM WILL BRING PERIODS OF RAIN
TONIGHT. ANOTHER LOW WILL BRING MORE RAIN SUNDAY AFTERNOON AND
SUNDAY NIGHT.

&&

.SHORT TERM...(THROUGH MONDAY)...THE FRONT IS ABOUT 100 MILES OFF
THE COAST WITH THE MAIN RAIN BAND MOVING ON TO THE COAST. RAINFALLAMOUNTS
IN SHOWERS AHEAD OF MAIN BAND HAVE GENERALLY BEEN LESS THAN 0.10
WITH HONEYDEW ALMOST 0.40. LINE OF THUNDERSTORMS ALSO NEAR THE
FRONT BUT IR SATELLITE IMAGERY SHOWS TOPS SLIGHTLY WARMING SO WILL
KEEP TSTMS ONLY OVER THE COASTAL WATERS. MOST OF THE RAIN WILL BE
LATE THIS AFTERNOON INTO TONIGHT WITH TOTALS FOR THE ENTIRE STORM
BETWEEN 2/3 TO 1.0 WITH HIGHEST AMOUNT NEAR 2 INCHES IN FAVORED
AREA LIKE HONEYDEW. THERE WILL BE PERIODS OF HEAVY RAIN AHEAD OF
THE FRONT THAT WILL INCLUDE COMMUTE TIME.

BRIEF BREAK FOR MOST OF SATURDAY INTO SUNDAY MORNING AS RIDGE
BRIEFLY BUILDS WITH A FEW LINGERING SHOWERS. RAINFALL TOTALS WILL BE
LESS THAN A TENTH OF AN INCH. THE NEXT STORM IS CURRENTLY BACK ALONG
150W. EXPECT RAIN TO START IN THE AFTERNOON WITH HEAVIEST AMOUNTS IN
THE LATE AFTERNOON AND EVENING. AIRMASS UNSTABLE WITH UPPER LEVEL
TROUGH PASSAGE AND HAVE INTRODUCED ISOLATED TSTM IN OUTER NORTHERN
COASTAL WATERS SUNDAY AFTERNOON. THIS STORM WILL HAVE LESS RAINFALL
WITH AMOUNTS MORE IN THE 0.25 TO 0.75 INCH RANGE. WILL HAVE TO WATCH
MOVEMENT OF THIS FRONT. GFS QUICKLY MOVES FRONT THROUGH WHILE EC
STALLS FRONT FROM ABOUT NAPA TO MT SHASTA WITH RAIN CONTINUING IN
MENDO COUNTY. WENT WITH MORE PROGRESSIVE GFS AS STRONG JET BACK
OVER THE PACIFIC SHOULD MAKE PATTERN MORE PROGRESSIVE. DEAN

.LONG TERM (MON NIGHT THRU FRI)...MOIST ZONAL FLOW WILL
REMAIN OVER THE AREA MONDAY NIGHT INTO TUESDAY CONTINUING THE
CHANCES FOR RAIN SHOWERS...MAINLY NORTH OF CAPE MENDOCINO. MODELS
PROG A WEAKER FRONTAL BOUNDARY BRINGING MORE CHANCES FOR RAIN
TUESDAY NIGHT...MAINLY NORTH OF CAPE MENDOCINO. SHORTWAVE RIDGING
WILL BUILD OVER THE REGION TEMPORARILY EARLY WEDNESDAY...BUT BY LATE
WEDNESDAY INTO THURSDAY A WET AND WINDY STORM SYSTEM WILL APPROACH
FROM THE WEST. AMPLE DEEP LAYER MOISTURE IS AVAILABLE WITH THIS
SYSTEM...INDICATED BY HIGH IVT VALUES. BOTH THE GFS AND ECMWF REMAIN
IN GOOD AGREEMENT WITH THE TIMING OF THIS SYSTEM. SHOWERS WILL
CONTINUE THURSDAY INTO FRIDAY AS AN UPPER TROUGH MOVES OVER THE
REGION. SNOW LEVELS REMAIN ABOVE 7K FEET THROUGH WEDNESDAY...BUT
FALL TO BETWEEN 4-5K FEET BY FRIDAY. TEMPERATURES WILL START OFF
NEAR OR ABOVE NORMAL AND COOL INTO THE 40S AND 50S FOR HIGHS BY THE
WEEKEND ACROSS THE INTERIOR. BOTTOM LINE...THE WET PATTERN LOOKS TO
CONTINUE THROUGH THE LONG TERM. STP

AS FOR THE COASTAL FLOOD ADVISORY..IT HAS BEEN ISSUED FOR LATE
SATURDAY MORNING BETWEEN 9 AM AND 1 PM. FLOODING OF LOW LYING
AREAS AROUND HUMBOLDT BAY WILL OCCUR NEAR HIGH TIDE WITH SIMILAR
IMPACTS AS THOSE OBSERVED OVER THE PAST FEW MORNINGS. HIGH TIDE
WILL OCCUR AT 10:50 AM SATURDAY WITH WATER LEVELS AGAIN EXPECTED
TO REACH NEAR 9'. IF THE TIDAL ANOMALY REMAINS AT 1' THROUGH THE
WEEKEND THEN ADDITIONAL ADVISORIES MAY BE NEEDED SUNDAY AND EVEN
MONDAY. HOWEVER, THE MAXIMUM TIDAL HEIGHTS ARE ON A DOWNWARD TREND
AND COASTAL FLOODING SHOULD CEASE BY THE MIDDLE OF NEXT WEEK. WE
WILL CONTINUE TO MONITOR THE POSSIBILITY OF FURTHER FLOODING
THROUGH EARLY NEXT WEEK. \KML

&&

.AVIATION...VISIBLE SATELLITE IMAGERY REVEALED MULTI-LAYERED CLOUD
COVERAGE BLANKETING NW CALIFORNIA LATE THIS MORNING WITH SPOTTY
SHOWERS ACROSS THE AREA. AN APPROACHING FRONT WILL CAUSE CEILINGS TO
LOWER THIS EVENING AND BRING PERIODS OF HEAVY RAIN THROUGH TONIGHT.
GUSTY WINDS WILL INCREASE INTO THIS EVENING AS THE FRONT TIGHTENS
THE PRESSURE GRADIENT. EXPECT CONDITIONS TO VARY FROM MVFR TO IFR AS
THE HEAVIER RAIN ARRIVES. CONDITIONS WILL GRADUALLY IMPROVE AS THE
RAIN CEASES AND CEILINGS LIFT BEHIND THE FRONTAL BOUNDARY EARLY
SATURDAY MORNING. \KML

&&

.MARINE...MODERATE TO STRONG WINDS WILL CONTINUE TONIGHT AS THE
APPROACHING FRONT MAINTAINS A TIGHT PRESSURE GRADIENT ACROSS THE
COASTAL WATERS. WINDS AT THE NORTH SPIT BEGAN TO FREQUENTLY GUST
ABOVE 20 KTS THIS AFTERNOON AND PERIODIC STEEP SEAS. DUE TO THE
OBSERVATIONS AND GALE WARNING OFFSHORE HAVE OPTED TO HOIST A SMALL
CRAFT ADVISORY FOR THE NORTHERN INNER WATERS. THE HIGHEST WINDS AND
STEEPEST SEAS WILL LIKELY BE NEAR CAPE MENDOCINO AND OFFSHORE FROM
HUMBOLDT BAY, HOWEVER, CONDITIONS FARTHER NORTHWARD NEAR POINT SAINT
GEORGE WILL BE LESS INTENSE BUT STILL MARGINALLY HAZARDOUS. THE
EVENING CREW WILL HAVE TO MONITOR WHETHER THE EXISTING MARINE
PRODUCTS WILL NEED TO BE EXTENDED TONIGHT. WEAK RIDGING ON SATURDAY
WILL ALLOW WINDS TO EASE BRIEFLY BEFORE INCREASING AGAIN SUNDAY
THROUGH EARLY NEXT WEEK. BY EARLY NEXT WEEK A LARGE LARGE SWELL WILL
IMPACT THE COASTAL WATERS CAUSING THE SEA STATE TO BUILD TO AROUND
10 TO 15 FT AT 18 SECONDS. A SECONDARY SWELL NEARLY 20 FT AT 16
SECONDS IS FORECAST TO ARRIVE LATE NEXT WEEK. THERE IS STILL
CONSIDERABLE UNCERTAINTY IN THE MAGNITUDE AND TIMING OF THIS SWELL
BUT WE WILL CONTINUE TO MONITOR FOR POTENTIAL HIGH SURF PRODUCTS
LATE NEXT WEEK. \KML

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     COASTAL FLOOD ADVISORY FROM 9 AM TO 1 PM PST SATURDAY FOR CAZ001.

NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 3 AM PST SATURDAY FOR PZZ455-475.

     SMALL CRAFT ADVISORY UNTIL 9 PM PST THIS EVENING FOR PZZ450.

     GALE WARNING UNTIL 9 PM PST THIS EVENING FOR PZZ470.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Dec 5, 2:39 PM PST, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
239 PM PST FRI DEC 5 2014

CAZ002>004-076-061300-
MENDOCINO COAST-NORTH COAST INTERIOR-UPPER TRINITY RIVER-
MENDOCINO INTERIOR-
239 PM PST FRI DEC 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-061300-
REDWOOD COAST-
239 PM PST FRI DEC 5 2014

...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM TO 1 PM PST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
LOW LYING AREAS AROUND HUMBOLDT BAY WILL EXPERIENCE MINOR
FLOODING. THESE INCLUDE...BUT ARE NOT LIMITED TO...ROADWAYS IN
KING SALMON AND JACKSON RANCH ROAD IN THE ARCATA BOTTOMS. A
COASTAL FLOOD ADVISORY IS CURRENTLY IN EFFECT.

ANOTHER ADVISORY MAY BE POSSIBLE FOR A BRIEF PERIOD SUNDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 3:15 AM PSTSmall Craft AdvisoryEKA48 hr
Dec 6, 1:55 PM PSTCoastal Flood AdvisoryEKA24 hr
Dec 6, 3:15 PM PSTSmall Craft AdvisoryEKA36 hr

Nearby

Gale Watches in California, 2014Every gale watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.